Alert archive / Ohio / Excessive Heat Warnings in 2011
Excessive Heat Warning 2, NWS Charleston, WV
NWS Charleston, WV issued this excessive heat warning at Jul 22, 2011, 12:20 PM EDT for 4 counties in Kentucky; 9 counties in Ohio; 8 counties in West Virginia. It was in force for 8 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 22, 2011, 12:20 PM EDT (16:20 UTC)
- Expired
- Jul 22, 2011, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Charleston, WV
All 21 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Cabell County, WV, Jackson County, WV, Mason County, WV, Pleasants County, WV, Putnam County, WV, Tyler County, WV, Wayne County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 75 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 3:12 PM EDT | TSTM WND GST 40 | Coalton, OH | ALSO PEA SIZE HAIL |
| Jul 22, 4:30 PM EDT | TSTM WND DMG | Carter Caves State Park, KY | SEVERAL TREES DOWN NEAR THE ENTRANCE OF CARTER CAVES STATE PARK |
| Jul 22, 5:05 PM EDT | TSTM WND DMG | 2 Ssw Naples, KY | TREE DOWN ON BRUSH CREEK RD |
| Jul 22, 5:10 PM EDT | TSTM WND DMG | 2 W Naples, KY | 7 DOWNED TREES ON BRUSH CREEK RD AND SEVERAL OTHERS WITH TOPS SNAPPED OFF IN ARGILLITE |
| Jul 22, 5:16 PM EDT | HAIL 0.5 | Ravenswood, WV | |
| Jul 22, 5:35 PM EDT | TSTM WND DMG | Cannonsburg, KY | TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3503 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
904 WWUS71 KRLX 221620 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1220 PM EDT FRI JUL 22 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-014-230000- /O.UPG.KRLX.HT.Y.0005.000000T0000Z-110723T0000Z/ /O.NEW.KRLX.EH.W.0002.110722T1620Z-110723T0000Z/ GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON-VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS- TYLER-PUTNAM- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA... CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN... RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS... BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... TEAYS VALLEY...HURRICANE 1220 PM EDT FRI JUL 22 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE HEAT ADVISORY IS NO LONGER IN EFFECT FOR THIS AREA. * HEAT INDEX VALUES...UP TO 110. * TIMING...AN EXCESSIVE HEAT WARNING IS IN EFFECT FROM NOON TO 8 PM EDT FRIDAY. * IMPACTS...HEAT ILLNESS WILL BE POSSIBLE FOR PEOPLE SPENDING AN EXTENDED AMOUNT OF TIME OUTDOORS OR ENGAGING IN STRENUOUS OUTDOOR ACTIVITIES. THIS WOULD BE ESPECIALLY TRUE FOR THE ELDERLY. PETS ARE ALSO VULNERABLE TO HEAT RELATED STRESS AND SHOULD BE CHECKED ON TO MAKE SURE PLENTY OF WATER AND SHADE ARE AVAILABLE TO THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ VAZ003-004-WVZ013-015>020-024>034-039-040-230000- /O.CON.KRLX.HT.Y.0005.000000T0000Z-110723T0000Z/ DICKENSON-BUCHANAN-LINCOLN-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...HARTS... ALUM CREEK...HAMLIN...WEST HAMLIN...CHARLESTON... SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE... HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...GLENVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BUCKHANNON...PHILIPPI...BELINGTON 1220 PM EDT FRI JUL 22 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HEAT INDEX VALUES...UP TO 105. * TIMING...A HEAT ADVISORY IS IN EFFECT FROM NOON TO 8 PM EDT FRIDAY. * IMPACTS...HEAT ILLNESS WILL BE POSSIBLE FOR PEOPLE SPENDING AN EXTENDED AMOUNT OF TIME OUTDOORS OR ENGAGING IN STRENUOUS OUTDOOR ACTIVITIES. THIS WOULD BE ESPECIALLY TRUE FOR THE ELDERLY. PETS ARE ALSO VULNERABLE TO HEAT RELATED STRESS AND SHOULD BE CHECKED ON TO MAKE SURE PLENTY OF WATER AND SHADE ARE AVAILABLE TO THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ JSH
1 follow-up statement
928 WWUS71 KRLX 222358 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 758 PM EDT FRI JUL 22 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-014-230100- /O.EXP.KRLX.EH.W.0002.000000T0000Z-110723T0000Z/ GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON-VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS- TYLER-PUTNAM- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA... CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN... RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS... BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... TEAYS VALLEY...HURRICANE 758 PM EDT FRI JUL 22 2011 ...EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING... THUNDERSTORMS AND OUTFLOW BOUNDARIES HAVE ALLOWED TEMPERATURES AND THUS HEAT INDICES TO DROP SUBSTANTIALLY THIS EVENING. THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. $$ VAZ003-004-WVZ013-015>020-024>034-039-040-230100- /O.EXP.KRLX.HT.Y.0005.000000T0000Z-110723T0000Z/ DICKENSON-BUCHANAN-LINCOLN-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...HARTS... ALUM CREEK...HAMLIN...WEST HAMLIN...CHARLESTON... SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE... HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...GLENVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BUCKHANNON...PHILIPPI...BELINGTON 758 PM EDT FRI JUL 22 2011 ...HEAT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... THUNDERSTORMS AND OUTFLOW BOUNDARIES HAVE ALLOWED TEMPERATURES AND THUS HEAT INDICES TO DROP SUBSTANTIALLY THIS EVENING. THUS THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this excessive heat warning went out at Jul 22, 10:38 AM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 22, 10:38 AM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1038 AM EDT FRI JUL 22 2011
.SYNOPSIS...
HIGH PRESSURE ALOFT WILL REMAIN OVERHEAD THROUGH TONIGHT. THE HIGH
WILL THEN BUILD SOUTHWEST INTO NEXT WEEK...ALLOWING A WEAK FRONT TO
BRING COOLER AND DRIER AIR TO THE REGION ON MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
HEAT AND HUMIDITY CONTINUE TO RULE THE ROOST. HOWEVER...LOOKING
LIKE WE MAY HAVE SOME STORMS AND SHOWERS TODAY. CURRENTLY...A VORT
MAX IS HOVERING JUST WEST OF OUR CWA...IN EASTERN KY. THERE ARE A
FEW TSTORMS THIS MORNING IN EASTERN KY DUE TO THIS VORT MAX. MODEL
SOUNDINGS SHOW VERY DRY MID AND UPPER LAYERS IN THE ATMOSPHERE.
HOWEVER...GIVEN THE EXCESS AMOUNT OF CAPE AND MOIST LOW
LEVELS...WENT AHEAD AND PUT LIKELY POPS IN FOR THE KY
COUNTIES...SOUTHERN OHIO COUNTIES...AND WESTERN WV COUNTIES. ANY
CONVECTION THAT DEVELOPS COULD PRODUCE HEAVY DOWNPOURS...EXCESSIVE
LIGHTNING...AND ISOLATED DAMAGING WINDS.
MODELS ALSO HINT AT 700MB DEFORMATION PLAYING A FACTOR OVER THE WV
MOUNTAINS LATER THIS AFTERNOON INTO THIS EVENING. PUT HIGH CHANCE
POPS IN PLACE...AND ONCE AGAIN ANY SHOWERS AND TSTORMS WILL BE
CAPABLE OF DOWNPOURS...EXCESSIVE LIGHTNING...AND ISOLATED DAMAGING
WINDS.
KEPT PREVIOUS FORECASTS TEMPS AND MADE OTHER SLIGHT ADJUSTMENTS.
PREVIOUS DISCUSSION...
ANOTHER HOT AND HUMID DAY ON TAP ACROSS THE FORECAST AREA WITH HIGH
PRESSURE REMAINING OVER THE REGION. FORECAST IS A BIT TRICKY TODAY.
A VORT MAX TO OUR SOUTH WILL MOVE NORTHEAST TODAY TOWARDS THE CWA.
THIS...IN COMBINATION WITH THE HOT...HUMID...AND UNSTABLE
CONDITIONS...WILL AID IN THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND
EVENING. MODELS DIFFER A BIT WITH THE MOVEMENT OF THIS VORT MAX. NAM
APPEARS TO TAKE IT FURTHER NORTH INTO SE OHIO ZONES...WHEREAS GFS
TENDS TO KEEP THE VORT MAX A LITTLE FURTHER SOUTH THUS MAXIMIZING
THUNDER POTENTIAL OVER SOUTHERN HALF OF CWA. IN ADDITION TO THE VORT
MAX...A FRONTAL BOUNDARY CURRENTLY DRAPED ACROSS THE GREAT
LAKES...WILL SINK SOUTH TOWARDS THE CWA...BUT WONT QUITE MAKE IT
INTO OUR NORTHERN ZONES BEFORE WASHING OUT TOWARDS THE END OF THE
PERIOD. STILL THINKING THAT THE GREATER CHANCE FOR CONVECTIVE
ACTIVITY WILL BE OVER NORTHERN ZONES...BUT DECIDED TO HAVE CHANCE
POPS CWA WIDE FOR TODAY DUE TO OVERALL UNSTABLE NATURE OF ATMOS AND
AFOREMENTIONED TRIGGERS.
FORECAST MAX TEMPERATURES FOR TODAY WILL BE TRICKY...AND ONLY MADE A
FEW TWEAKS TO THE PREVIOUS MAX T FORECAST. IF SUFFICIENT CLOUD
COVER/CONVECTION IS ABLE TO FORM TODAY...THIS COULD CERTAINLY KEEP
MAX TEMPS DOWN A FEW DEGREES FROM FORECAST. HOWEVER DUE TO THIS
UNCERTAINTY...WILL MAINTAIN TEMPS IN THE LOWER 90S ACROSS MUCH OF
THE CWA. DEW POINTS THURSDAY WERE IN THE MID TO UPPER 70S ACROSS
MUCH OF THE FORECAST AREA...AND AM EXPECTING A SIMILAR SCENARIO FOR
TODAY. THE DEW POINTS COMBINED WITH TEMPS IN THE LOWER 90S WILL
CREATE HEAT INDICES IN THE LOWER 100S ACROSS ALL OF THE LOWLANDS.
DID ELECT TO ADD A FEW EXTRA COUNTIES TO THE HEAT ADVISORY FOR
TODAY...NAMELY BARBOUR...UPSHUR...WYOMING...MCDOWELL...BUCHANAN AND
DICKENSON COUNTIES AS HAVE CALCULATED AT LEAST A FEW HOURS OF 100
DEGREE HEAT INDICES...AND FEEL IT IS A GOOD IDEA TO HAVE A HEADLINE
OUT TO ADVISE PUBLIC OF THE DANGEROUS HEAT. IT IS POSSIBLE THAT A
FEW LOCATIONS...I.E. HTS AREA...EASTERN KY AREA MAY HIT THE 105 HEAT
INDEX...BUT DONT FEEL IT WILL BE WIDESPREAD ENOUGH TO UPGRADE TO AN
EXCESSIVE HEAT WARNING.
MUCH OF THE CONVECTIVE ACTIVITY THAT IS ABLE TO FORM DURING THE
AFTERNOON AND EVENING HOURS SHOULD DIE OFF LATER FRIDAY NIGHT WITH
THE LOSS OF HEATING.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
VORT MAX CAUGHT IN COL BETWEEN TWO UPPER LEVEL HIGH CENTERS AND
LOCATED OVER E KY EARLY THIS MORNING...IS PROGGED TO BE DRIFTING
ABOUT THE AREA SAT. LEFT THE TOKEN THUNDERSTORM CHANCE IN WITH THE
MOIST UNSTABLE AIR MASS IN PLACE.
THE EASTERN UPPER HIGH CENTER DISAPPEARS WHILE THE WESTERN CENTER
RETROGRADES W SAT NT AND SUN...ALLOWING DIFFLUENT NW FLOW TO
REDEVELOP. THIS HAS BEEN THE PREDOMINANT PATTERN THIS SUMMER. WITH
THE RETURN OF THIS FLOW SAT NT...THE DOOR IS OPEN FOR A NOCTURNAL
COMPLEX TOP ARRIVE FROM THE NW BY SUN MORNING AS ALREADY DEPICTED IN
THE GRIDS.
THIS PATTERN CONTINUES INTO MON...WITH THE ONGOING CHANCE FOR
THUNDERSTORMS. MOST MODELS SUGGEST THE ARRIVAL AND PASSAGE OF A
COLD FRONT LATE MON OR MON NT...BRINGING ANOTHER CHANCE FOR
THUNDERSTORMS...FOLLOWED BY CLEARING AND DRYING MON NT AS AGAIN
ALREADY DEPICTED IN THE GRIDS.
SEVERE THREAT WILL CONTINUE TO BE INHIBITED BY THE HIGH FREEZING AND
WET BULB LEVELS...BUT PW VALUES AOA 2 IN WILL CONTINUE TO SUPPORT
HEAVY DOWNPOURS OUT OF ANY THUNDERSTORM.
WITH MORE CLOUDS AROUND SAT ON ACCOUNT OF THE VORT LOBE MEANDERING
ABOUT THE AREA...AND SUN WITH THE RETURN OF NW FLOW ALOFT...HIGH
TEMPERATURES SHOULD BE A LITTLE LOWER THAN THU AND FRI. WITH MOST
STRAIGHT UP GUIDANCE IN THE LOWER 90S AND BIAS CORRECTED GUIDANCE IN
THE UPPER 80S OR EVEN LOWER...OPTED TO HOLD WITH LOWER 90S. ALSO
OPTED TO HOLD WITH LOWER 70S FOR LOWS AND DEW POINTS...WITH STRAIGHT
UP GUIDANCE CLOSE AND BIAS CORRECTED GUIDANCE HIGHER FOR LOWS.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
GENERALLY FOLLOWED HPC THINKING WITH SOME TWEAKS. A COLD FRONT WILL
PUSH SOUTHEAST ACROSS THE AREA MONDAY INTO MONDAY NIGHT...BRINGING
WITH IT A DECENT CHANCE OF SHOWERS AND THUNDERSTORMS. A COOLER AND
DRIER AIRMASS WILL BUILD INTO THE REGION BEHIND THE FRONT.
HIGH PRESSURE ALOFT THEN BUILDS BACK ACROSS THE REGION. EXPECT DRY
WEATHER AND A WARMING TREND BEGINNING LATE TUESDAY. A WARM FRONT
MAY PUSH BACK NORTH ON THURSDAY. HOWEVER WITH THE HIGH ALOFT...ONLY
EXPECT A FEW CLOUDS AND NO PRECIPITATION.
FOLLOWED HPC TEMP GUIDANCE WITH SOME TWEAKS TO LOWER HIGH TEMPS
ACROSS THE HIGHEST ELEVATIONS BY A FEW DEGREES.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
WIDESPREAD MVFR WILL GRADUALLY BECOME VFR AFTER 12-13Z. SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED AREA WIDE...MAINLY AFTER
15Z...AND GRADUALLY DYING DOWN AFTER LOSS OF DAYTIME
HEATING...AFTER 01Z...ALTHOUGH AN ISOLD STORM MAY PERSIST OVERNIGHT.
EXPECTING WIDESPREAD MVFR AND ISOLD IFR CONDITIONS AGAIN AFTER
06Z IN FOG.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SATURDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: FOG TIMING AND DENSITY MAY BE DIFFERENT FROM
FORECAST.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
EDT 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY M M H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY M H H H H H H H H H H H
CKB CONSISTENCY L H H H H H H H H H H H
AFTER 12Z SATURDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED ATTM.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ005>011-
013>020-024>034-039-040.
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ066-067-075-
076-083>087.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ101>103-105.
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ003-004.
&&
SYNOPSIS...TRM/SL/JEE
NEAR TERM...JEE/SL
SHORT TERM...TRM
LONG TERM...JSH
AVIATION...SLHazardous weather outlook, Jul 22, 3:06 AM EDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 306 AM EDT FRI JUL 22 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-230715- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-UPSHUR-BARBOUR- 306 AM EDT FRI JUL 22 2011 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WARM TEMPERATURES ALONG WITH HIGH HUMIDITY MAY ONCE AGAIN CREATE HEAT INDICES OVER 100 BOTH SATURDAY AND SUNDAY...NECESSITATING THE NEED FOR HEAT ADVISORIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ035>038-046-047-230715- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- 306 AM EDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 4:33 PM EDT | Special Weather Statement | RLX | Carter | 27 min |
| Jul 22, 4:52 PM EDT | Severe Thunderstorm Warning | RLX | Boyd, Carter, Greenup | 53 min |
| Jul 22, 5:31 PM EDT | Special Weather Statement | RLX | Boyd | 29 min |
| Jul 22, 3:13 PM EDT | Special Weather Statement | RLX | Jackson | 32 min |
| Jul 22, 6:53 PM EDT | Special Weather Statement | RLX | Perry | 37 min |
| Jul 22, 3:29 PM EDT | Special Weather Statement | RLX | Webster | 31 min |
| Jul 22, 4:05 PM EDT | Special Weather Statement | RLX | Wirt | 25 min |
| Jul 22, 4:27 PM EDT | Special Weather Statement | RLX | Wirt | 33 min |
| Jul 22, 5:03 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Gilmer, Roane | 57 min |
| Jul 22, 5:11 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Gilmer | 64 min |
| Jul 22, 5:19 PM EDT | Special Weather Statement | RLX | Jackson | 26 min |
| Jul 22, 5:22 PM EDT | Special Weather Statement | RLX | Randolph | 23 min |
| Jul 22, 5:33 PM EDT | Special Weather Statement | RLX | Raleigh | 27 min |
| Jul 22, 5:48 PM EDT | Special Weather Statement | RLX | Putnam | 27 min |
| Jul 22, 6:00 PM EDT | Special Weather Statement | RLX | Fayette, Logan, Raleigh | 30 min |
| Jul 22, 6:04 PM EDT | Special Weather Statement | RLX | Putnam | 26 min |
| Jul 22, 6:10 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan, Wyoming | 55 min |
| Jul 22, 6:15 PM EDT | Special Weather Statement | RLX | Kanawha | 30 min |
| Jul 22, 6:47 PM EDT | Special Weather Statement | RLX | Fayette | 28 min |
| Jul 22, 7:31 PM EDT | Special Weather Statement | RLX | Kanawha | 29 min |
Nearby
Excessive Heat Warnings in Ohio, 2011Excessive Heat Warnings in West Virginia, 2011Excessive Heat Warnings in Kentucky, 2011Every excessive heat warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.